Alert archive / Minnesota / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 276, NWS Grand Forks, ND

August 14, 20206 counties in Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 14, 2020, 10:14 AM CDT for 6 counties in Minnesota. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 14, 2020, 10:14 AM CDT (15:14 UTC)
Expired
Aug 14, 2020, 11:00 AM CDT
In force
46 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Becker County, MN, Clay County, MN, Clearwater County, MN, Mahnomen County, MN, Norman County, MN, Otter Tail County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 121 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 14, 10:20 AM CDTTSTM WND DMG2 N Ulen, MNTREES BLOWN DOWN IN A SHELTER BELT.
Aug 14, 10:55 AM CDTTSTM WND GST 592 N Detroit Lakes, MNPEAK WIND MEASURED AT A RAWS STATION. TIME ESTIMATED BASED ON RADAR.
Aug 14, 11:10 AM CDTTSTM WND DMG8 E Richwood, MNA FEW POPLAR TREE AND TAMARAC TREES BLOWN DOWN NEAR FLAT LAKE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 14, 6:41 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 3.2 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2020-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2020-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1007 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

845 
WUUS53 KFGF 141514
SVRFGF
MNC005-027-029-087-107-111-141600-
/O.NEW.KFGF.SV.W.0276.200814T1514Z-200814T1600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Grand Forks ND
1014 AM CDT Fri Aug 14 2020

The National Weather Service in Grand Forks has issued a

* Severe Thunderstorm Warning for...
  Clay County in northwestern Minnesota...
  Eastern Norman County in northwestern Minnesota...
  Northwestern Otter Tail County in west central Minnesota...
  Mahnomen County in northwestern Minnesota...
  Becker County in northwestern Minnesota...
  Southern Clearwater County in northwestern Minnesota...

* Until 1100 AM CDT.

* At 1014 AM CDT, severe thunderstorms were located along a line
  extending from 6 miles west of Flaming to Syre to near Hitterdal to
  near Baker, moving east at 55 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Syre, Hawley and Twin Valley around 1015 AM CDT.
  Flaming, Hitterdal and Flom around 1020 AM CDT.
  Barnesville, Lake Park and Faith around 1025 AM CDT.
  Waubun, Ranum and Waukon around 1030 AM CDT.
  Bejou, Callaway and Westbury around 1035 AM CDT.

Other locations impacted by these severe thunderstorms include Many
Point Scout Camp and Moorhead Airport.

This includes Interstate 94 in Minnesota between mile markers 7 and
27.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4694 9527 4653 9547 4661 9628 4663 9628
      4663 9677 4694 9659 4718 9650 4749 9655
      4749 9529 4720 9521
TIME...MOT...LOC 1514Z 268DEG 48KT 4743 9641 4719 9629 4695 9635 4664
9662

HAIL...0.75IN
WIND...60MPH
 
$$

Knutsvig
2 follow-up statements
317 
WWUS53 KFGF 141530
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
1030 AM CDT Fri Aug 14 2020

MNC005-027-029-087-107-111-141600-
/O.CON.KFGF.SV.W.0276.000000T0000Z-200814T1600Z/
Clay MN-Norman MN-Otter Tail MN-Mahnomen MN-Becker MN-Clearwater MN-
1030 AM CDT Fri Aug 14 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR CLAY...EASTERN NORMAN...NORTHWESTERN OTTER TAIL...MAHNOMEN...
BECKER AND SOUTHERN CLEARWATER COUNTIES...

At 1029 AM CDT, severe thunderstorms were located along a line
extending from near Ranum to Waubun to 7 miles north of Lake Park to
near Barnesville, moving east at 50 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Bejou, Waubun and White Earth around 1035 AM CDT.
  Callaway and Westbury around 1040 AM CDT.
  Richwood, Cormorant and Beaulieu around 1045 AM CDT.
  Island Lake in Mahnomen County, Tulaby Lake and Dunvilla around 
  1050 AM CDT.
  Pine Bend, Shoreham and Mahkonce around 1055 AM CDT.

Other locations impacted by these severe thunderstorms include Many
Point Scout Camp.

This includes Interstate 94 in Minnesota between mile markers 8 and
27.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4694 9527 4653 9547 4661 9628 4663 9628
      4663 9677 4696 9655 4721 9632 4749 9647
      4749 9529 4720 9521
TIME...MOT...LOC 1529Z 268DEG 45KT 4742 9607 4718 9595 4699 9609 4670
9638

HAIL...0.75IN
WIND...60MPH
 
$$

Knutsvig
110 
WWUS53 KFGF 141545
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
1045 AM CDT Fri Aug 14 2020

MNC107-111-141554-
/O.CAN.KFGF.SV.W.0276.000000T0000Z-200814T1600Z/
Norman MN-Otter Tail MN-
1045 AM CDT Fri Aug 14 2020

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN NORMAN AND
NORTHWESTERN OTTER TAIL COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
northwestern Minnesota.

LAT...LON 4694 9527 4677 9535 4672 9538 4672 9618
      4673 9641 4700 9623 4715 9605 4749 9605
      4749 9529 4720 9521
TIME...MOT...LOC 1544Z 267DEG 48KT 4744 9569 4719 9567 4700 9581 4671
9610

$$

MNC005-027-029-087-141600-
/O.CON.KFGF.SV.W.0276.000000T0000Z-200814T1600Z/
Clay MN-Mahnomen MN-Becker MN-Clearwater MN-
1045 AM CDT Fri Aug 14 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR SOUTHEASTERN CLAY...MAHNOMEN...BECKER AND SOUTHERN CLEARWATER
COUNTIES...

At 1044 AM CDT, severe thunderstorms were located along a line
extending from Island Lake in Mahnomen County to near Tulaby Lake to
Richwood to near Cormorant, moving east at 55 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Pine Bend, Island Lake in Mahnomen County and Tulaby Lake around 
  1050 AM CDT.
  Long Lost Lake and Rice Lake around 1055 AM CDT.
  Many Point Lake, Bad Medicine Lake and Detroit Lakes around 1100 
  AM CDT.
  Frazee, Pine Point and Ponsford around 1105 AM CDT.
  Itasca State Park around 1110 AM CDT.

Other locations impacted by these severe thunderstorms include Many
Point Scout Camp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4694 9527 4677 9535 4672 9538 4672 9618
      4673 9641 4700 9623 4715 9605 4749 9605
      4749 9529 4720 9521
TIME...MOT...LOC 1544Z 267DEG 48KT 4744 9569 4719 9567 4700 9581 4671
9610

HAIL...0.75IN
WIND...60MPH
 
$$

Knutsvig

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 6:43 AM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, Aug 14, 6:43 AM CDT, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
643 AM CDT Fri Aug 14 2020

.MESOSCALE DISCUSSION...
Issued at 643 AM CDT Fri Aug 14 2020

Multiple hazards including very large hail greater than 2 inches,
damaging wind gusts up to 75 mph, heavy rainfall leading to flash
flooding, and possibly a few tornadoes are expected this morning
through the early afternoon through portions of eastern North Dakota
into northwest and west-central Minnesota.

Very active morning already is a precursor to what will remain ahead
through the morning into the afternoon. First in west-central MN:
storms back building along an outflow boundary from near Wilkin/Clay
counties into west-central Minnesota have produced very heavy
rainfall estimated as high as 8 inches per MRMS QPE, highest within
western Otter Tail County near Fergus Falls. This activity is
expected to continue through mid morning as a LLJ feeds anomalously
high moisture content and instability into convection before
eventual expected cessation towards 10 AM. This area along with
other recently saturated areas to the north within northwest
Minnesota are priming antecedent conditions for flash flooding from
expected convection later this morning into the afternoon. A flash
flood watch within Minnesota highlights the area most susceptible to
flash flooding conditions through the afternoon.

Upstream into central North Dakota is additional severe convection
anticipated to move into the CWA this morning, including supercells
and bowing segments. A reservoir of moderate to strong instability
(MLCAPE 1500-3500 J/kg) ahead of a surface low within central SD is
expected to gradually advect northeastward into the region into the
afternoon ahead of a notable shortwave trough moving into the
western Dakotas. This shortwave trough is increasing winds aloft
yielding moderate to very strong effective shear of 40-70 kt. The
combination of strong instability and shear will organize convection
efficiently. Current storm mode associated with convection within
this environment include notable elevated supercells capable of
producing very large hail followed by a developing bowing segment.
This convection will have the tendency to ride along the northern
gradient of instability, with supercells favoring more right motion
due east and bowing segments following mean wind vectors to the
northeast. This is depicted well in recent CAMS solutions which
bring convection into portions of southeast North Dakota through mid
morning, although there is still some question of whether current
supercells will be overcome by the trailing bowing segment.
Regardless, the threat for very large hail and wind gusts to 75 mph
will envelop southeast North Dakota into the central and southern
Red River Valley through 10 AM.

Towards late morning-midday, storms are anticipated to become more
surface based as daytime heating ensues within a very moist boundary
layer. As convection moves east the Red River Valley within
Minnesota towards late morning-midday, the chance for all hazards
including tornadoes and significant hail increases as the surface low
and its attendant warm and cold fronts sparks additional convection
moving into northwest Minnesota. Some questions still remain on
storm mode and interaction between storms, although given the
thermodynamic and kinematic parameter spacing confidence is high
enough to anticipate very impactful storms into Minnesota this
afternoon.

&&

.UPDATE...
Issued at 508 AM CDT Fri Aug 14 2020

Confidence has increased for additional heavy rainfall where heavy
rainfall has already occurred (or is currently happening). Slow
moving thunderstorms across Wilkin and Ottertail counties look to
continue for at least a couple hours along the stalled outflow
boundary. The next complex will move into the region after 12z,
and most guidance indicates intense rainfall rates (such as the
HRRR and HREF). This has been consistent and this complex will
move through the Minnesota Highway 2 corridor which has already
received widespread 2-4 inches of rain with some locations up to
7-8 inches. Although this complex will be moving through rather
progressive, a quick 2-4 inches of rain would cause issues. More
storms are then expected to develop across these same areas during
the afternoon as a frontal boundary moves through the region. Given
the antecedent conditions along with multiple rounds of heavy
rainfall have led to a flash flood watch across this area.

Dense fog as expanded into Barnes county, and expanded the dense
fog advisory to account for this.

UPDATE Issued at 401 AM CDT Fri Aug 14 2020

Dense fog has expanded across northeast North Dakota, and will
issue a dense fog advisory. Light winds along with very moist
boundary layer will continue for several more hours. Anticipate a
mesoscale discussion for the next severe threats in an hour or
two.

&&

.SHORT TERM...(Today through Saturday)
Issued at 345 AM CDT Fri Aug 14 2020

Showers and thunderstorms remain over the far southern Red River
Valley into adjacent areas of west central Minnesota. The strongest
storms have been in Otter Tail County, slowly shifting east. Other
than an isolated strong to severe storm in this area yet, the main
severe threat has passed. Meanwhile, there is another area of strong
to severe storms over southwest North Dakota. These storms are
already approaching the Missouri River south of Bismarck. The
initial storms in that area seem to be weakening a bit, but will
bear watching. There are widespread clouds associated with both of
these storm complexes, with only a thin area of clear skies between
them. In that clear area, there has been some fog. Visibilities have
been down to less than a quarter mile at times, but then nearby
spots have been much better. That also appears to be the case on
satellite imagery, which shows the fog to be fairly spotty yet.
Think as the cloudy areas combine, the fog threat should decrease.

Looking ahead into today, it is a tough forecast. Although the cells
southwest of Bismarck are on a slight weakening trend, high
resolution guidance and the AWIPS timing tool show the activity to
the west reaching our FA around sunrise. These high resolution
models show strong storms holding together as they move through the
FA during the morning hours. There were areas of the FA this past
evening that received very heavy rain. These areas would be
susceptible to additional rainfall, which could occur with this
second round. Then, in the afternoon, there should be further
expansion of the strong and severe storms, especially east of the
Red River Valley. This could potentially bring a third round of
precipitation to some areas. For these reasons, we will need to
consider issuing a flash flood watch for the more prone areas of
our FA, and will take a deeper look with the next update. One
other fly in the ointment today is that the models are showing a
pretty good burst of northwest winds in the early to mid
afternoon.

Not sure exactly how fast the precipitation will exit out of the FA
this evening. Some models linger it well into the evening over
northwest Minnesota, while others are quicker. If skies happen to
stay clear and winds lighter than expected, there could be some fog
around the area overnight. Moving into Saturday, the FA remains in
northwest flow, with some cool 500mb temperatures. SPC has placed
portions of the far northern Red River Valley and portions of
northwest Minnesota into a marginal risk for severe weather. Think
this would be during peak heating and end in the evening.

.LONG TERM...(Saturday night through Thursday)
Issued at 345 AM CDT Fri Aug 14 2020

Still looks like the FA will be in northwest flow aloft on Saturday
night. 500mb temperatures are cool enough to support some evening
showers and thunderstorms. This activity should slide east of the FA
overnight.

For Sunday into Wednesday, the western United States 500mb ridge
axis continues to build, and tries to slide a little eastward. High
temperatures start this period a little below normal, but then climb
back to normal by Tuesday and Wednesday. Several models show the
potential for weak short wave activity to drop into the northeast
FA, but the potential would be low.

By Thursday, the flow turns a little more zonal again. The most
uncertainty will be during this period as well, as far as
precipitation chances go. The model blend has some low chances for
precipitation, and don't see any reason to go higher at this point.
Should still be mild on Thursday too.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 643 AM CDT Fri Aug 14 2020

Main aviation concern today will be thunderstorm chances, some
possibly severe (strong winds). Will attempt to update the TAFs as
confidence increases, but be aware that most sites will be
impacted at some point over the next 24 hours.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Dense Fog Advisory until 9 AM CDT this morning for NDZ006>008-
     014>016-024-026>030-038-054.

MN...Flash Flood Watch through this evening for MNZ001>003-008-009-
     013>017-022>024-027>032.

     Dense Fog Advisory until 9 AM CDT this morning for MNZ001-004-
     007.

MESOSCALE...CJ
UPDATE...TG
SHORT TERM...Godon
LONG TERM...Godon
AVIATION...TG
Hazardous weather outlook, Aug 14, 5:33 AM CDT, 4 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
533 AM CDT Fri Aug 14 2020

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-151300-
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-
Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland-
Western Walsh-
533 AM CDT Fri Aug 14 2020

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...Today and Tonight

Multiple rounds of severe weather anticipated. Early morning
storms will continue across west central Minnesota bringing
mainly an excessive rainfall threat. The next round of storms will
move through southeast North Dakota after 7am, and then into
northwest Minnesota through the morning hours. This complex will
bring the threat for hail over an inch and very dangerous wind
gusts, possibly greater than 75 mph. Intense rainfall rates will
also lead to excessive rainfall, especially across those
locations that have already received heavy rainfall over the past
24 hours. Additional storms will develop along and east of the Red
River Valley this afternoon, with hail up to 2 inches, wind gusts
up to 75 mph, a tornado or two, and excessive rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Isolated severe storms are possible across northwest Minnesota on
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

TG

In the hours before

Special weather statement, Aug 14, 8:29 AM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
829 AM CDT Fri Aug 14 2020

NDZ038-049-052-141400-
Sargent ND-Ransom ND-Barnes ND-
829 AM CDT Fri Aug 14 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RANSOM...SOUTHERN BARNES
AND NORTHWESTERN SARGENT COUNTIES UNTIL 900 AM CDT...

At 829 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Litchville to near Grand
Rapids to near La Moure City. Movement was east at 30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Litchville around 840 AM CDT.
  Hastings around 850 AM CDT.
  Fort Ransom, Fort Ransom State Park and Kathryn around 900 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.

&&

A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
southeastern North Dakota.

LAT...LON 4618 9801 4628 9801 4628 9803 4663 9803
      4663 9843 4679 9844 4688 9778 4653 9774
      4617 9784
TIME...MOT...LOC 1329Z 266DEG 28KT 4672 9831 4651 9829 4629 9835

Knutsvig
Special weather statement, Aug 14, 9:32 AM CDT, 42 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
932 AM CDT Fri Aug 14 2020

MNZ001-014-015-141515-
Red Lake MN-West Polk MN-East Polk MN-
932 AM CDT Fri Aug 14 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RED LAKE AND
SOUTHWESTERN POLK COUNTIES UNTIL 1015 AM CDT...

At 932 AM CDT, Doppler radar was tracking a strong thunderstorm near
Crookston, or 25 miles southeast of Grand Forks, moving northeast at
40 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Crookston, Fisher, Climax, Euclid, Beltrami, Gentilly and Eldred.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.

&&

A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
northwestern Minnesota...and southeastern and northeastern North
Dakota.

LAT...LON 4751 9650 4752 9681 4761 9685 4765 9689
      4767 9689 4768 9690 4769 9690 4800 9668
      4780 9616
TIME...MOT...LOC 1432Z 212DEG 34KT 4770 9664

Lynch
Local storm report, Aug 14, 9:54 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
954 AM CDT FRI AUG 14 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 AM     FUNNEL CLOUD     ELLIOTT                 46.40N 97.81W
08/14/2020                   RANSOM             ND   TRAINED SPOTTER

            POSSIBLE FUNNEL CLOUD NEAR ELLIOTT. DELAYED REPORT.

&&

ALEE
Local storm report, Aug 14, 10:00 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1000 AM CDT FRI AUG 14 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     TSTM WND DMG     LISBON                  46.44N 97.68W
08/14/2020                   RANSOM             ND   TRAINED SPOTTER

            3 INCH TREEN BRANCHES DOWNED ALONG WITH PEA SIZE HAIL.

&&

ALEE
Local storm report, Aug 14, 10:09 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1009 AM CDT FRI AUG 14 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 AM     TSTM WND GST     2 W LISBON              46.44N 97.73W
08/14/2020  M57 MPH          Ransom             ND   MESONET

            NDAWN SITE MEASURED A 57 MPH WIND GUST.

&&

TLYNCH
Local storm report, Aug 14, 10:12 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1012 AM CDT FRI AUG 14 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 AM     TSTM WND GST     1 NW FARGO              46.89N 96.83W
08/14/2020  M61 MPH          Cass               ND   MESONET

            NDAWN SITE MEASURED A 61 MPH WIND GUST.

&&

TLYNCH

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 7:15 PM CDTSevere Thunderstorm WarningFGFBeltrami, Clearwater, Marshall, Pennington, Polk, Red Lake60 min
Aug 13, 7:42 PM CDTSevere Thunderstorm WarningFGFPennington33 min
Aug 13, 7:46 PM CDTTornado WarningFGFPennington44 min
Aug 13, 7:53 PM CDTSevere Thunderstorm WarningFGFBecker, Mahnomen, Norman, Polk67 min
Aug 13, 8:11 PM CDTSevere Thunderstorm WarningFGFBeltrami, Marshall, Pennington, Red Lake37 min
Aug 13, 8:14 PM CDTSevere Thunderstorm WarningFGFPolk, Red Lake61 min
Aug 13, 8:24 PM CDTSevere Thunderstorm WarningFGFPolk28 min
Aug 13, 8:36 PM CDTTornado WarningFGFNorman, Polk39 min
Aug 13, 8:59 PM CDTSevere Thunderstorm WarningFGFBeltrami, Marshall, Pennington, Red Lake61 min
Aug 13, 9:15 PM CDTSevere Thunderstorm WarningFGFMahnomen, Norman, Polk60 min
Aug 13, 9:42 PM CDTSevere Thunderstorm WarningFGFClearwater, Mahnomen, Polk63 min
Aug 13, 9:54 PM CDTSpecial Weather StatementFGFBeltrami21 min
Aug 13, 10:11 PM CDTFlash Flood WarningFGFPennington, Red Lake9 hr
Aug 13, 10:11 PM CDTSevere Thunderstorm WarningFGFBeltrami, Clearwater, Lake of the Woods64 min
Aug 13, 10:12 PM CDTFlash Flood WarningFGFMahnomen, Norman, Polk9 hr
Aug 13, 10:13 PM CDTSevere Thunderstorm WarningFGFMahnomen, Norman, Polk62 min
Aug 13, 10:33 PM CDTSevere Thunderstorm WarningFGFWilkin57 min
Aug 13, 10:42 PM CDTSevere Thunderstorm WarningFGFClearwater, Mahnomen, Polk63 min
Aug 13, 11:10 PM CDTSevere Thunderstorm WarningFGFBeltrami65 min
Aug 13, 11:22 PM CDTSpecial Weather StatementFGFNorman68 min
Aug 13, 11:28 PM CDTSpecial Weather StatementFGFWilkin62 min
Aug 13, 11:33 PM CDTSevere Thunderstorm WarningFGFBecker, Beltrami, Clearwater, Hubbard, Mahnomen57 min
Aug 13, 11:41 PM CDTSevere Thunderstorm WarningFGFBecker, Otter Tail, Wilkin64 min
Aug 14, 12:15 AM CDTSpecial Weather StatementFGFBeltrami60 min
Aug 14, 12:29 AM CDTSevere Thunderstorm WarningFGFBecker, Clearwater, Grant, Hubbard, Otter Tail, Wadena61 min
Aug 14, 12:41 AM CDTFlash Flood WarningFGFBeltrami, Clearwater8 hr
Aug 14, 12:51 AM CDTAreal Flood AdvisoryFGFClearwater, Mahnomen, Norman, Polk8 hr
Aug 14, 1:01 AM CDTFlash Flood WarningFGFOtter Tail14 hr
Aug 14, 1:08 AM CDTAreal Flood AdvisoryFGFOtter Tail, Wilkin2 hr
Aug 14, 1:23 AM CDTSpecial Weather StatementFGFDouglas67 min
Aug 14, 1:34 AM CDTAreal Flood AdvisoryFGFBeltrami, Hubbard7 hr
Aug 14, 1:46 AM CDTSpecial Weather StatementFGFOtter Tail, Wilkin59 min
Aug 14, 2:03 AM CDTSevere Thunderstorm WarningFGFBecker, Clay, Otter Tail, Wilkin57 min
Aug 14, 2:53 AM CDTSpecial Weather StatementFGFOtter Tail67 min
Aug 14, 3:11 AM CDTFlash Flood WarningFGFOtter Tail, Wilkin12 hr
Aug 14, 3:18 AM CDTSevere Thunderstorm WarningFGFOtter Tail, Wilkin31 min
Aug 14, 4:02 AM CDTDense Fog AdvisoryFGFKittson, Marshall, Polk5 hr
Aug 14, 4:04 AM CDTSevere Thunderstorm WarningFGFOtter Tail, Wilkin56 min
Aug 14, 4:15 AM CDTSpecial Weather StatementFGFOtter Tail60 min
Aug 14, 4:23 AM CDTFlash Flood WarningFGFGrant, Otter Tail6 hr
Aug 14, 4:44 AM CDTSpecial Weather StatementFGFWilkin46 min
Aug 14, 4:56 AM CDTFlash Flood WatchFGFBecker, Beltrami, Clay, Clearwater, Hubbard, Mahnomen and 8 more13 hr
Aug 14, 5:01 AM CDTSpecial Weather StatementFGFWilkin29 min
Aug 14, 5:10 AM CDTFlash Flood WarningFGFOtter Tail6 hr
Aug 14, 5:26 AM CDTSpecial Weather StatementFGFGrant19 min
Aug 14, 5:30 AM CDTSpecial Weather StatementFGFOtter Tail30 min
Aug 14, 5:52 AM CDTAreal Flood AdvisoryFGFClay, Otter Tail, Wilkin6 hr
Aug 14, 5:58 AM CDTSevere Thunderstorm WarningFGFClay62 min
Aug 14, 6:16 AM CDTSpecial Weather StatementFGFOtter Tail, Wadena59 min
Aug 14, 6:40 AM CDTSevere Thunderstorm WarningFGFClay, Norman65 min
Aug 14, 9:15 AM CDTSevere Thunderstorm WarningFGFNorman, Polk, Red Lake18 min
Aug 14, 9:32 AM CDTSpecial Weather StatementFGFPolk43 min
Aug 14, 9:38 AM CDTSevere Thunderstorm WarningFGFClay, Norman, Wilkin52 min
Aug 14, 10:35 AM CDTRiver Flood WarningFGFNorman5 days
Aug 14, 10:35 AM CDTRiver Flood WarningFGFNorman8 days
Aug 14, 10:35 AM CDTRiver Flood WarningFGFNorman35 hr
Aug 14, 10:55 AM CDTSevere Thunderstorm WarningFGFBecker, Beltrami, Clearwater, Hubbard, Mahnomen33 min
Aug 14, 11:02 AM CDTAreal Flood WarningFGFOtter Tail4 hr
Aug 14, 11:31 AM CDTSpecial Weather StatementFGFBecker29 min
Aug 14, 11:35 AM CDTAreal Flood AdvisoryFGFBecker, Clay6 hr
Aug 14, 12:31 PM CDTSpecial Weather StatementFGFWadena59 min
Aug 14, 1:29 PM CDTRiver Flood WarningFGFClay4 days
Aug 14, 1:29 PM CDTRiver Flood WarningFGFClay21 days
Aug 14, 1:29 PM CDTRiver Flood WarningFGFClay5 days
Aug 14, 1:35 PM CDTAreal Flood AdvisoryFGFNorman6 hr
Aug 14, 1:42 PM CDTSpecial Weather StatementFGFWadena33 min
Aug 14, 2:48 PM CDTAreal Flood WarningFGFOtter Tail6 hr
Aug 14, 2:48 PM CDTAreal Flood WarningFGFOtter Tail, Wilkin6 hr
Aug 14, 3:29 PM CDTFlash Flood WarningFGFMahnomen, Norman, Polk5 hr
Aug 14, 3:31 PM CDTSevere Thunderstorm WarningFGFGrant, Otter Tail44 min
Aug 14, 3:38 PM CDTTornado Warning Tornado observedFGFGrant37 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.